MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534690
Medical Device Problem Codes Positioning Failure (1158); Use of Device Problem (1670); Component Missing (2306); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a020602 captures the reportable event of a missing ro marker band.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary and naviflex rx delivery system was to be used in the common bile duct to treat a stone disease during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the naviflex delivery system did not have an ro marker on it and was not visible under fluoroscopy, and the stent could not be deployed.The stent and delivery system were removed from the patient, and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "pull back on the pull wire cap to adjust the length of the guide catheter in front of the stent, and engage the naviflex rx delivery system locking mechanism.Slide the stent barb cover so it is on the distal end of the blue push catheter near the stent." the physician did not follow the steps cited in the ifu.
 
Additional Manufacturer Narrative
Imdrf device code a020602 captures the reportable event of a missing ro marker band.The advanix biliary stent and naviflex delivery system were received for analysis.Visual inspection found that the stent was deployed from the delivery system.The stent suture hole and push catheter suture hole were torn, but both had their respective ro markers.No other damages were noted with the stent or the delivery system.Product analysis did not confirm the reported event of the ro marker band missing neither the reported event of stent failure to deploy.The stent was returned deployed from the delivery system, and both stent and push catheter had their respective ro markers.Additionally, a labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use (ifu)/product label.It was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent cannot be fully deployed." moreover, it was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "pull back on the pull wire cap to adjust the length of the guide catheter in front of the stent and engage the naviflex rx delivery system locking mechanism.Slide the stent barb cover so it is on the distal end of the blue push catheter near the stent." thus, the user did not follow the manufacturer's instructions.Taking all available information into consideration, the overall root cause of the reported event is no problem detected.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary and naviflex rx delivery system was to be used in the common bile duct to treat a stone disease during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6), 2024.During the procedure, the naviflex delivery system did not have an ro marker on it and was not visible under fluoroscopy, and the stent could not be deployed.The stent and delivery system were removed from the patient, and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Note: it was reported that the guidewire was inside the patient during the attempted deployment.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "for preloaded system only: if the guidewire is not completely retracted into the endoscope, the stent can not be fully deployed." the physician did not follow the steps cited in the ifu.It was reported that the barb flap cover was not used to insert the device through the biopsy cap.However, the advanix biliary stent with naviflex rx delivery system instructions for use (ifu) states, "pull back on the pull wire cap to adjust the length of the guide catheter in front of the stent, and engage the naviflex rx delivery system locking mechanism.Slide the stent barb cover so it is on the distal end of the blue push catheter near the stent." the physician did not follow the steps cited in the ifu.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19015505
Report Number3005099803-2024-01389
Device Sequence Number3875532
Product Code FGE
UDI-Device Identifier08714729787242
UDI-Public08714729787242
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2026
Device Model NumberM00534690
Device Catalogue Number3469
Device Lot Number0033386948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/11/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown